Never Again!!!!

Sunday afternoon I started to feel a little unwell, a little achey and a headache looming. I thought here goes I have picked up a bug and as usual its wiping me out. At about 9pm I felt terrible I could hardly keep my eyes open and the pain in my hands became severe. This is when I strated to think my MPA was on the war path and I had not felt like this since I was diagnosed. Took my evening medication and at about 10:30 thought I had better take to my bed. Easier said than done as by now I was in so much pain with my feet and legs I could hardly walk. I felt a little scared at this point the only thing I would be able to do if things got any worse was A/E at St James Leeds!! a trip I did not want to make unless I was

desperate although I was getting to that point.

I do not know yet what made me go to the cupboard and look at my dosette boxes, never know but someone whispered in my ear. There they were my morning cocktail of drugs. Pred, azath, everything that keeps this bloody illness at bay!!. I HAD FORGOTTEN THEM

I had never in the 4 years since diagnisis had I done this, and I can tell you I will never ever do it again. I took the meds and round about 5am started to feel human again. I really cant believe that these pills prevent so much pain and suffering. Goodness knows how patients went on 20 years ago when these drugs were not around.I am forever being told by my consultant that there was nothing that could be done for them. Hopefully sometime in the future someone will say its a good job I got this now and and not 20 years ago at least by then there may be a complete cure.

11 Replies

oldestnewest
  • Wow. Let that be a lesson to us all. I am amazed at how such tiny amounts of stuff can have such an effect on the body. Very clever.

    I too am grateful (?) I have the illness now rather than 20 years ago.

    I think taking tablets gets to be a habit, that's why we are unsure if we have had them or not. I still have an alarm for my tea time ones but have been known to switch it off and forget if I am out at the time. (I also have a husband for a second alarm!)

    Glad you are feeling better.

    Bet you wont forget again for a while.

    Lynne x

  • Oh I wont Lynne, and I will double check I took them too

  • I put mine in a pill box because I know I would forget them some mornings but u don't relize just for getting to take them how much they mean to us also as any one heard of 38 degree only I keep getting emails asking for money

  • Hi 38 degress is a campaigning organisation which I receive info regularly. they are madly campaigning for lost of different things like stopping privatization of nhs bankers bonuses etc. I quite often sign the petitions but dont give any money as I have no spare

  • thanks kath I have signed the petitions and like u I haven't got spare money and thanks for info

  • Mmm .... Sorry to hear that you felt so bad, Patsy. Am just puzzled, though. I know that you can stop an immunosuppressant without immediate ill effects, so it can't be that. As for missing a dose of pred. I am not a doctor but I believe it takes about 3 days for a reduction to be felt in the body as your body has enough floating around from previous doses to coast for a while. Worth checking with your consultant? I would be happy to be proved wrong!

    Hope you feel better now.

    Ayla

  • Hi Ayla. My consultant took me off pred 2 years ago, I dont know why he just said to stop them slowly by reduction under his supervision which I did.I could hardly walk but welcomed the chance to try to come off Pred. By chance I was due surgery a few weeks later and my surgeon put me on 20mg of pred just afer surgery, I felt like a new woman, several tests later revealed that I dont make my own amti inflam any more after such high doses of pred after diagnosis. I will now be on Pred for the rest of my life.Just another cross to bare.

  • Hi Patsy, I read your post and it made me think, as we really don't know what all our tablets are doing, and are scared about missing doses. I was having a bad day too...very tired and more sweaty episodes than usual, and ended by having a hot and bothered, restless night. In the morning I found some of my pred tablets from the previous day under a cushion! I have NO idea how this happened, but after two days of my usual dose, I'm feeling a lot better, so just that one day made a difference. So, I'm with you....double, triple checking from now on, and don't let yourself wander off the usual routine!

  • Dont worry I have reminders everywhere!!!!

  • I sympathise I am tapering pred at moment.just reduced from 20mg to 17.5 and I feel terrible.shakey so tired,

    I keep mine in pill box because I know I would forget.

  • Hi Lync , I hope you come off the Pred ok, I know how you feel, this illness is bad on its own without us haveing ti suffer the side effects of withdrawl. I now know where I stand and that the apared are here to stay, I have to accept that and just get on with it. I lay in bed at night and try to remember how it felt to be normal, its getting more difficult every time. Tosay my daughter phoned and asked me if I wanted to go shopping at the weekend, I loved shopping , sadly I had to say no, never know from one day to the other how I will feel. I miss being ME!!!!!!!!!

You may also like...